Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Infinitesimal Torelli theorem for double coverings of surfaces of general type

Author: Igor Reider
Journal: J. Algebraic Geom. 14 (2005), 691-704
Published electronically: March 28, 2005
MathSciNet review: 2147352
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $X$ be a smooth complex projective surface subject to the following conditions:

the canonical divisor $K_X$ of $X$ is ample,
the irregularity $q(X) = h^1(\mathcal{O}_X) =0$ and $p_g (X) =h^0 (\mathcal{O}_X (K_X)) \geq 2$,
the canonical linear system $\mid K_X\mid$ contains a reduced irreducible divisor.
It is shown that if $K^2_X \geq 5$, then the Infinitesimal Torelli theorem holds for a double covering of $X$ branched along a smooth divisor in the linear system $\mid 2K_X\mid$.

References [Enhancements On Off] (What's this?)

  • [Bo] E. Bombieri, Canonical models of surfaces of general type, Inst. Hautes Études Sci. Publ. Math. 42 (1973), 171–219. MR 0318163
  • [Ca] Catanese, F., Infinitesimal Torelli theorems and counterexamples to Torelli problems. In: Topics in transcendental algebraic geometry, Ann. of Math. Stud., 106, Princeton Univ. Press, (1984), 143-156. MR 0756850
  • [G] Griffiths, Ph.(ed), Topics in transcendental algebraic geometry, Ann. of Math. Stud., 106, Princeton Univ. Press, (1984). MR 0756842 (86b:14004)
  • [G-H] Griffiths, Ph., Harris, J., Principles of algebraic geometry, New-York, Wiley, 1978. MR 0507725 (80b:14001)
  • [G-S] Phillip Griffiths and Wilfried Schmid, Recent developments in Hodge theory: a discussion of techniques and results, Discrete subgroups of Lie groups and applicatons to moduli (Internat. Colloq., Bombay, 1973) Oxford Univ. Press, Bombay, 1975, pp. 31–127. MR 0419850
  • [F] Flenner, H., The Infinitesimal Torelli problem for zero sets of sections of vector bundles, Math. Z., 193, no. 2, (1986), 307-322. MR 0856158 (87k:14009)
  • [Gr] Green, M., Koszul cohomology and the geometry of projective varieties, II. J. Diff. Geom. 20, no. 1 (1984) 279-289. MR 0772134 (86j:14011)
  • [Pa] Rita Pardini, Infinitesimal Torelli and abelian covers of algebraic surfaces, Problems in the theory of surfaces and their classification (Cortona, 1988) Sympos. Math., XXXII, Academic Press, London, 1991, pp. 247–257. MR 1273381
  • [Pe] C. A. M. Peters, The local Torelli-theorem. II. Cyclic branched coverings, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 3 (1976), no. 2, 321–339. MR 0441968
  • [R] Reider, I., Vector bundles of rank 2 and linear systems on algebraic surfaces, Ann. of Math., 127 (1988), 309-316. MR 0932299 (89e:14038)
  • [U] Usui, S., Effect of automorphisms on variation of Hodge structure, J. Math. Kyoto Univ., 21 (1981), 645-672. MR 0637511 (83h:14026)
  • [V] Viehweg, E., Weak positivity and the additivity of the Kodaira dimension, II: the local Torelli map. In: Classification of algebraic and analytic manifolds (Katata, 1982), 567-589, Prog. Math., 39, Birkhäuser-Boston, Boston, MA, 1983. MR 0728619 (85i:14020)

Additional Information

Igor Reider
Affiliation: Université d’Angers, Département de Mathématiques, 2, Boulevard Lavoisier, 49045 Angers Cedex 01, France

Received by editor(s): July 13, 2004
Received by editor(s) in revised form: September 29, 2004
Published electronically: March 28, 2005

American Mathematical Society